Alert archive / Michigan / Wind Advisories in 2014
Wind Advisory 3, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Nov 7, 2014, 2:38 PM EST for Alger County, Keweenaw County, Luce County, Michigan. It took effect at Nov 8, 2014, 6:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2014, 2:38 PM EST (19:38 UTC)
- In effect from
- Nov 8, 2014, 6:00 AM EST
- Expired
- Nov 8, 2014, 6:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Keweenaw County, MI, Luce County, MI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231 WWUS73 KMQT 071938 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 238 PM EST FRI NOV 7 2014 ...STRONG GUSTY NORTHWEST WINDS NEAR LAKE SUPERIOR ON SATURDAY... MIZ001-081100- /O.NEW.KMQT.WI.Y.0003.141108T1100Z-141108T1900Z/ KEWEENAW- INCLUDING THE CITY OF...COPPER HARBOR 238 PM EST FRI NOV 7 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM EST SATURDAY. HAZARDOUS WEATHER... * SOUTH WINDS WILL BECOME NORTHWEST 30 TO 40 MPH BY DAYBREAK ON SATURDAY MORNING...WITH GUSTS TO 50 MPH. THE STRONG WINDS WILL DIMINISH TO LESS THAN 30 MPH SATURDAY AFTERNOON. * THE STRONGEST WINDS AND GUSTS ARE EXPECTED FROM 7 AM TO 12 PM ON SATURDAY ALONG THE LAKE SUPERIOR SHORE AND ALSO OVER THE HIGHER TERRAIN OF KEWEENAW COUNTY. IMPACTS... * THE STRONG WINDS MAY TOPPLE TREE LIMBS AND CAUSE POWER OUTAGES. * LARGE WAVES GENERATED BY THE STRONG WINDS COULD CAUSE MINOR BEACH EROSION ALONG LAKE SUPERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ006-007-081100- /O.NEW.KMQT.WI.Y.0003.141108T1700Z-141108T2300Z/ ALGER-LUCE- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY 238 PM EST FRI NOV 7 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM EST SATURDAY. HAZARDOUS WEATHER... * SOUTHWEST WINDS ON SATURDAY MORNING WILL BECOME NORTHWEST 30 TO 40 MPH BY NOON ON SATURDAY...WITH GUSTS TO 50 MPH. THE STRONG WINDS WILL DIMINISH TO LESS THAN 30 MPH SATURDAY EVENING. * THE STRONGEST WINDS AND GUSTS ARE EXPECTED FROM NOON TO 5 PM ON SATURDAY ALONG THE LAKE SUPERIOR SHORE FROM THE PICTURED ROCKS NATIONAL LAKESHORE TO THE SHORELINE OF NORTHERN LUCE COUNTY. IMPACTS... * THE STRONG WINDS MAY TOPPLE TREE LIMBS AND CAUSE POWER OUTAGES. * LARGE WAVES GENERATED BY THE STRONG WINDS COULD CAUSE BEACH EROSION AND POSSIBLE FLOODING IN LOW-LYING AREAS ALONG LAKE SUPERIOR. A LAKESHORE FLOOD ADVISORY IS ALSO IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ JLA
3 follow-up statements
301 WWUS73 KMQT 081015 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 515 AM EST SAT NOV 8 2014 ...STRONG GUSTY NORTHWEST WINDS NEAR LAKE SUPERIOR TODAY... MIZ006-007-081900- /O.EXT.KMQT.WI.Y.0003.141108T1400Z-141108T2300Z/ ALGER-LUCE- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY 515 AM EST SAT NOV 8 2014 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... HAZARDOUS WEATHER... * SOUTHWEST WINDS THIS MORNING WILL BECOME NORTHWEST 30 TO 40 MPH BY LATE THIS MORNING...WITH GUSTS OF 45 TO 50 MPH. THE STRONG WINDS WILL DIMINISH TO LESS THAN 30 MPH THIS EVENING. * THE STRONGEST WINDS AND GUSTS ARE EXPECTED FROM 9 AM TO 3 PM TODAY ALONG THE LAKE SUPERIOR SHORES OF ALGER AND LUCE COUNTIES. IMPACTS... * THE STRONG WINDS MAY TOPPLE TREE LIMBS AND CAUSE POWER OUTAGES. * LARGE WAVES GENERATED BY THE STRONG WINDS COULD CAUSE BEACH EROSION AND POSSIBLY FLOODING IN LOW-LYING AREAS ALONG LAKE SUPERIOR. A LAKESHORE FLOOD ADVISORY IS ALSO IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ001-081900- /O.CON.KMQT.WI.Y.0003.141108T1100Z-141108T1900Z/ KEWEENAW- INCLUDING THE CITY OF...COPPER HARBOR 515 AM EST SAT NOV 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... HAZARDOUS WEATHER... * EXPECT NORTHWEST WINDS OF 30 TO 40 MPH THIS MORNING...WITH GUSTS OF 45 TO 50 MPH. THE STRONG WINDS WILL DIMINISH TO LESS THAN 30 MPH THIS AFTERNOON. * THE STRONGEST WINDS AND GUSTS ARE EXPECTED BEFORE NOON TODAY ALONG THE LAKE SUPERIOR SHORE AND ALSO OVER THE HIGHER TERRAIN OF KEWEENAW COUNTY. IMPACTS... * THE STRONG WINDS MAY TOPPLE TREE LIMBS AND CAUSE POWER OUTAGES. * LARGE WAVES GENERATED BY THE STRONG WINDS COULD CAUSE MINOR BEACH EROSION ALONG LAKE SUPERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ TITUS
941 WWUS73 KMQT 081419 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 919 AM EST SAT NOV 8 2014 ...STRONG GUSTY NORTHWEST WINDS NEAR LAKE SUPERIOR TODAY... MIZ001-081900- /O.CON.KMQT.WI.Y.0003.000000T0000Z-141108T1900Z/ KEWEENAW- INCLUDING THE CITY OF...COPPER HARBOR 919 AM EST SAT NOV 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... HAZARDOUS WEATHER... * EXPECT NORTHWEST WINDS OF 30 TO 40 MPH THIS MORNING...WITH GUSTS OF 45 TO 50 MPH. THE STRONG WINDS WILL DIMINISH TO LESS THAN 30 MPH THIS AFTERNOON. * THE STRONGEST WINDS AND GUSTS ARE EXPECTED BEFORE NOON TODAY ALONG THE LAKE SUPERIOR SHORE AND ALSO OVER THE HIGHER TERRAIN OF KEWEENAW COUNTY. IMPACTS... * THE STRONG WINDS MAY TOPPLE TREE LIMBS AND CAUSE POWER OUTAGES. * LARGE WAVES GENERATED BY THE STRONG WINDS COULD CAUSE MINOR BEACH EROSION ALONG LAKE SUPERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ006-007-082230- /O.CON.KMQT.WI.Y.0003.000000T0000Z-141108T2300Z/ ALGER-LUCE- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY 919 AM EST SAT NOV 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... HAZARDOUS WEATHER... * NORTHWEST WINDS 30 TO 40 MPH WILL CONTINUE THROUGH THIS AFTERNOON...WITH GUSTS OF 45 TO 50 MPH. THE STRONG WINDS WILL DIMINISH TO LESS THAN 30 MPH THIS EVENING. * THE STRONGEST WINDS AND GUSTS ARE EXPECTED THROUGH 3 PM TODAY ALONG THE LAKE SUPERIOR SHORELINE OF ALGER AND LUCE COUNTIES. IMPACTS... * THE STRONG WINDS MAY TOPPLE TREE LIMBS AND CAUSE POWER OUTAGES. * LARGE WAVES GENERATED BY THE STRONG WINDS COULD CAUSE BEACH EROSION AND POSSIBLY FLOODING IN LOW-LYING AREAS ALONG LAKE SUPERIOR. A LAKESHORE FLOOD ADVISORY IS ALSO IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ 07
230 WWUS73 KMQT 081922 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 222 PM EST SAT NOV 8 2014 ...STRONG GUSTY NORTHWEST WINDS NEAR LAKE SUPERIOR TODAY... MIZ001-082030- /O.EXP.KMQT.WI.Y.0003.000000T0000Z-141108T1900Z/ KEWEENAW- INCLUDING THE CITY OF...COPPER HARBOR 222 PM EST SAT NOV 8 2014 ...WIND ADVISORY HAS EXPIRED... HAZARDOUS WEATHER... * NORTHWEST WINDS WILL CONTINUE TO GUST UP TO 35 TO 40 MPH THIS AFTERNOON WITH THE GUSTY WINDS DIMINISHING BY SUNSET. IMPACTS... * THE STRONG WINDS COULD TOPPLE TREE LIMBS AND BRANCHES THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS MARQUETTE OR VISIT WEATHER.GOV/MQT FOR MORE INFORMATION. && $$ MIZ006-007-082300- /O.CON.KMQT.WI.Y.0003.000000T0000Z-141108T2300Z/ ALGER-LUCE- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY 222 PM EST SAT NOV 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... HAZARDOUS WEATHER... * NORTHWEST WINDS 30 TO 40 MPH WILL CONTINUE THIS AFTERNOON...WITH GUSTS OF 50 MPH. THE STRONG WINDS WILL DIMINISH TO LESS THAN 30 MPH THIS EVENING. * THE STRONGEST WINDS AND GUSTS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE OF ALGER AND LUCE COUNTIES. IMPACTS... * THE STRONG WINDS MAY TOPPLE TREE LIMBS AND CAUSE POWER OUTAGES. * LARGE WAVES GENERATED BY THE STRONG WINDS COULD CAUSE BEACH EROSION AND POSSIBLY FLOODING IN LOW-LYING AREAS ALONG LAKE SUPERIOR. A LAKESHORE FLOOD ADVISORY IS ALSO IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ 07
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Nov 7, 12:48 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Nov 7, 12:48 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1248 PM EST FRI NOV 7 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 512 AM EST FRI NOV 7 2014
LIGHT LAKE EFFECT SNOW SHOWERS CONTINUE TO COME TO A SLOW END ALONG
LAKE SUPERIOR...WITH THE MAIN HOLDOUT AREAS NEAR IWD AND E OF
MUNISING. THE HRRR SEEMED TO HANDLE THIS WELL. MODELS HAVE HAVING A
DIFFICULT TIME WITH ALL THE CLEARING OVER CENTRAL UPPER MI EARLY
THIS MORNING...SO MORE ADJUSTMENTS WERE NEEDED THERE.
THE SFC HIGH AND LIGHT WINDS OF EARLY THIS MORNING WILL SOON BE A
THING OF THE PAST...AS BIG CHANGES ARE COMING LATE IN THE PERIOD.
HAVE DRY WEATHER INITIALLY WITH SFC HIGH AND 500MB RIDGING OVERHEAD.
WAA SHOWERS WILL THEN ARRIVE MID TO LATE AFTERNOON OVER THE W THIRD
OF THE CWA TODAY...AHEAD OF THE ELONGATED SFC LOW PUSHING ACROSS MN
AND THE ASSOCIATED 500MB TROUGH. 850MB TEMPS SHOULD RISE TO AROUND
-1C OVER THE LAND...WITH SFC TEMPS RUNNING 36-40C FROM 18Z UNTIL 00Z
THIS EVENING. A MIX OF RAIN AND SNOW STILL LOOKS REASONABLE.
WINDS WILL PICK UP OUT OF THE S WITH GUSTS NEARING 20KTS OVER THE
FAVORABLE DOWNSLOPE LOCATIONS NEAR LAKE SUPERIOR LATE THIS AFTERNOON
THROUGH MUCH OF TONIGHT. FCST MODELS ARE CONSISTENT WITH THE COLD
FRONT STRETCHING FROM THE LOW OVER CENTRAL ONTARIO TO JUST E OF IWD
AT 06Z SATURDAY. BEHIND THIS FEATURE EXPECT MUCH STRONGER NW WINDS.
GUSTS NEARING 30KTS WILL BE POSSIBLE FAR W TOWARD DAYBREAK SATURDAY
/MOMENTUM TRANSFER INDICATING THE POTENTIAL FOR 30-38KTS WHILE
MIXING TO NEAR 850MB/. RAIN SHOULD TRANSITION TO ALL SNOW OVER THE W
HALF LATE TONIGHT...AS THE FRONTAL BOUNDARY PUSHES TO AROUND ERY BY
12Z SATURDAY. EXPECT A MIX OF RAIN AND/OR SNOW TO REMAIN OVER THE E
HALF UNTIL THE COLDER AIR ARRIVE FROM THE NW BEHIND THIS FRONT. HAVE
1 TO NEARLY 3 IN OF SNOW FCST OVER THE HIGHER TERRAIN FROM THE HURON
MTNS THROUGH SAW AND SW ALGER COUNTY...WITH LESSER AMOUNTS
ELSEWHERE.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 501 AM EST FRI NOV 7 2014
SATURDAY INTO SATURDAY NIGHT...IN THE WAKE OF THE COLD FRONT AND SHRTWV
TROUGH...CAA WILL DROP 850 MB TEMPS FROM THE -4C TO -7C RANGE TO
-11C TO -14C. ALTHOUGH THE INSTABILITY OVER THE LAKE (WATER TEMPS
AROUND 6C) WILL BE HIGH ENOUGH TO SUPPORT LES FOR NW FLOW FAVORED
LOCATIONS...STRONG 700-300 MB QVECTOR CONV WITH SUBSIDENCE AND LOWER
INVERSION HEIGHTS TO NEAR 5K FT WILL LIMIT THE PCPN INTENSITY SO THAT
ACCUMULATIONS WILL REMAIN LESS THAN AN INCH. THE STRONGEST
ISALLOBARIC WIND COMPONENT IS EXPECTED TO SHIFT THROUGH THE ERN CWA
EARLY SATURDAY. HOWVER...THE INCREASED MIXING DEPTH WITH THE CAA
COULD RESULT IN WIND GUSTS TO NEAR 40 KT ALONG THE SHORE FOR NW
FACING LOCATIONS SUCH AS THE KEWEENAW AND EAST OF MARQUETTE.
THE LES WILL DIMINISH FOR A TIME LATE SAT AFTERNOON INTO SAT
EVENING...BUT THE MODELS SUGGEST THAT ANOTHER SHORTWAVE TROUGH AND
SFC REFLECTION ON THE SRN FLANK OF THE DEEP CLOSED LOW OVER NW
ONTARIO WILL SUPPORT AN AREA OF SNOW SHOWERS THROUGH THE AREA. THE
REINFORCING COLD AIR AND DEEPER MOISTURE(INVERSION HEIGHTS BACK INTO
THE 8K TO 10K FT RANGE) WILL BOOST THE LES FOR W TO WNW FLOW AREAS SO
THAT THE KEWEENAW COULD SEE AN INCH OR TWO OF ACCUMULATION.
OTHERWISE...ACCUMULATIONS SHOULD REMAIN LESS THAN A HALF INCH.
SUN-MON...EXPECT THE W FLOW LES TO DIMINISH AGAIN SUN AFTERNOON
AS INVERSION HEIGHTS AGAIN DROP. THE GFS/ECMWF SUGGEST THAT THE AREA
OF LIGHT SNOW WITH FGEN AND WAA NORTH OF A DEVELOPING SFC-850 MB
WARM FRONT SUN NIGHT INTO MON WILL REMAIN SOUTH OF UPPER MI. WINDS
VEERING TO N WILL BRING SNOW SHOWERS CHANCES INTO MOST OF NRN UPPER
MI. HOWEVER...ACYC FLOW AND LOWER INVERSION HEIGHTS NEAR 3K-4K FT
WILL LIMIT ANY SNOW ACCUMULATION POTENTIAL AND ONLY CHANCE POPS WERE
MENTIONED.
TUE-THU...GIVEN THE LACK OF RUN TO RUN CONSISTENCY...CONFIDENCE
REMAINS LOW WITH THE EVOLUTION OF THE MID LEVEL TROUGH AND THE
LOCATION/STRENGTH OF THE SHORTWAV AND ASSCOCIATED SFC LOW THAT COULD
MOVE INTO THE GREAT LAKES. MODELS HAVE TRENDED TOWARD A SOLUTION
THAT KEEPS THE BULK OF THE SYNOPTIC SNOW SOUTH OF UPPER MI COMPARED
TO THE 12Z/06 ECMWF/UKMET/GEM THAT HAD MORE SUBSTANTIAL PCPN INTO THE
AREA. REGARDLESS OF THE EVENTUAL SFC LOW TRACK...UNSEASONABLY COLD
AIR MOVING ACROSS LAKE SUPERIOR (850 MB TEMPS FROM -12C TO -14C) ON N
TO NW WINDS AND A PERIOD OF DEEPER MOISTURE/HIGH INVERSION HEIGHTS
WITH THE MID LEVEL TROUGH MOVING THROUGH WILL BRING LES TO THE
NORTHERN CWA.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1247 PM EST FRI NOV 7 2014
VFR CONDITIONS WILL BE DETERIORATING BY LATE THIS AFTERNOON AT KIWD
AND KCMX AND BY EARLY EVENING AT KSAW. BASED ON UPSTREAM TRENDS IN
MINNESOTA...EXPECT A ONE TO THREE HOUR PERIOD OF LIGHT SNOW. COULD
BE BRIEFLY IFR VSBY DURING BURSTS OF HEAVIER SNOW AND HAVE INCLUDED
THIS IN TEMPO GROUPS IN LATEST TAFS. ONCE THIS SNOW MOVES EAST OF
THE AREA THIS EVENING...ANOTHER BATCH OF RAIN AND SNOW WILL MOVE
BACK ACROSS UPR MICHIGAN. EVENTUALLY A STRONG COLD FRONT WILL CROSS
KIWD AROUND 06Z...AND KSAW CLOSER TO 09Z. COLDER AIR RUSHING IN
BEHIND THE FRONT WILL ALLOW ANY MIXED PRECIP TO CHANGE OVER TO ALL
SNOW. FOR SATURDAY...EXPECT MVFR CIGS WITH LAKE EFFECT SNOW SHOWERS
ACROSS THE AREA ALONG WITH VERY GUSTY NORTHWEST WINDS...STRONGEST AT
KCMX AND KIWD WITH GUSTS UP NEAR 30 KTS. DRY AIR ARRIVING LATER ON
SATURDAY MAY ALLOW FOR PARTIAL CLEARING AT KIWD BY SATURDAY AFTN.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 432 AM EST FRI NOV 7 2014
IT/S AN ACTIVE PERIOD MARINE WISE AS A HIGH PRESSURE RIDGE OVER THE
UPPER GREAT LAKES MOVES TOWARD SE ONTARIO BY LATE TODAY. EXPECT A
LOW JUST W OF LAKE WINNIPEG EARLY THIS MORNING TO STREAK E ACROSS NW
ONTARIO AND OVER JAMES BAY BY SATURDAY AFTERNOON. NW GALES OF
35-40KTS WILL BE POSSIBLE OVER MUCH OF LAKE SUPERIOR. THE GALE WATCH
HAS BEEN UPGRADED TO A GALE WARNING FOR SATURDAY MORNING...BEFORE
ENDING OVER E LAKE SUPERIOR LATE SATURDAY AFTERNOON.
A RIDGE WILL CROSS THE UPPER LAKES LATE SATURDAY...AHEAD OF A LOW
SLIDING SE THROUGH ONTARIO ON SUNDAY. A WEAK HIGH WILL THEN FOLLOW
INTO UPPER MICHIGAN ON MONDAY...WHILE A LOW TAKES SHAPE IN THE
CENTRAL PLAINS. LOOK FOR THIS LOW TO MOVE THROUGH THE LOWER GREAT
LAKES TUESDAY...AHEAD OF AN ARCTIC HIGH PRESSURE SYSTEM BUILDING
INTO THE CANADIAN PLAINS.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
LAKESHORE FLOOD ADVISORY FROM NOON SATURDAY TO MIDNIGHT EST
SATURDAY NIGHT FOR MIZ006-007.
LAKE SUPERIOR...
GALE WARNING FROM 10 AM TO 7 PM EST SATURDAY FOR LSZ251-267.
GALE WARNING FROM 6 AM TO 7 PM EST SATURDAY FOR LSZ249-250-266.
GALE WARNING FROM 6 AM TO 4 PM EST SATURDAY FOR LSZ243>245-248-
264-265.
GALE WARNING FROM 5 AM TO 1 PM EST SATURDAY FOR LSZ263.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...KF
LONG TERM...JLB
AVIATION...JLA
MARINE...KFHazardous weather outlook, Nov 7, 5:38 AM EST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 538 AM EST FRI NOV 7 2014 MIZ001>007-009-084-085-081200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 538 AM EST FRI NOV 7 2014 /438 AM CST FRI NOV 7 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WET SNOW ACCUMULATIONS OF 1 TO 3 INCHES MAY OCCUR INLAND FROM LAKE SUPERIOR OVER WESTERN AND CENTRAL UPPER MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND GUSTS OF 40 TO 45 MPH ARE EXPECTED ON THE KEWEENAW PENINSULA AND NEAR LAKE SUPERIOR EAST OF MARQUETTE SATURDAY. HIGH WAVES GENERATED ON LAKE SUPERIOR BY THE STRONG WINDS WILL LEAD TO MINOR BEACH EROSION ALONG THE WESTERN SHORE OF THE KEWEENAW PENINSULA AND ALSO ALONG THE SHORE EAST OF MARQUETTE SATURDAY AFTERNOON AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ010>014-081200- IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- 538 AM EST FRI NOV 7 2014 /438 AM CST FRI NOV 7 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WET SNOW ACCUMULATIONS OF 1 TO 3 INCHES MAY OCCUR OVER WESTERN AND CENTRAL UPPER MICHIGAN TONIGHT. DUE TO MORE OF A RAIN AND SNOW MIX...MINIMAL SNOW ACCUMULATIONS ARE EXPECTED CLOSE TO LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-081200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 538 AM EST FRI NOV 7 2014 /438 AM CST FRI NOV 7 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHWEST GALES OF 35 TO 40 KNOTS ARE EXPECTED OVER MUCH OF LAKE SUPERIOR ON SATURDAY. SEE THE LATEST OPEN WATERS FORECAST FOR LAKE SUPERIOR AND MARINE WEATHER MESSAGE FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-081200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 538 AM EST FRI NOV 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLB
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 4:14 AM EST | Gale Warning | MQT | 39 hr | |
| Nov 7, 4:14 AM EST | Small Craft Advisory | MQT | 37 hr | |
| Nov 7, 10:20 AM EST | Lakeshore Flood Advisory | MQT | Alger, Luce | 35 hr |
Nearby
Wind Advisories in Michigan, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.